Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

Meds

HI I am on Lamictal, was 50 morn and 50 night. After a seizure, my neuro changed it to 75 morn and 75 night. Now after being dizzy, it is back to 50 morn and 75 night. Has anyone had anything similar happen to them.

Comments

Yes. My child would get so

Yes. My child would get so that she could not walk for a few hours - it always hit about 60-90 min after a dose. Our doc could not believe it was the meds (took over a month to eliminate everything else because she had a significant sinus infection at the time that no one knew about, also saw an ENT and PT for ear issues and symptoms continued). Anywho I asked our doc how we might show if it's the dose (or not), so at the doc's direction instead of twice a day dosing, we split the daily dose into three and spaced it out differently and no more problems for our child. NB - not using brand, not using XR. In hindsight it was pretty obviously the medication but the dose was moderate so not common to see such symptoms. Your dose is even smaller. If our child was capable of taking pills (vs the dissolving tablets), switching to XR might have helped her (although probably would have given it to her twice a day instead of once a day).

depending on how long the

depending on how long the dizziness lasts, you might need to consider switching to another med. have you had any blood testing to see how your levels appear? (think the blood draw should be taken at a trough, make sure you understand the timing if you have blood tests).

I had so many problems with

I had so many problems with Lamictal, even though it is supposedly one of the more modern, slightly less aggressive drugs. I've had to stop taking it, basically. Perhaps I won't bore everyone with all of the side effects that I got.This doesn't mean that this drug won't be of great help to some people - the reactions people have to the different AEDs are very individual. Just don't think that you are the only one if you get bad effects, and don't put up with them for too long. I probably did.

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline
P